MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC
Catalog Number 110034355
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 183108 - van ps open intl fem-rt 65 - j7701418, ve183620 - tibial bearing posterior stabilized (ps) 63/67 mm width 10 mm thickness - 66786333, 184720 - series a pat w/wr thn 25 1 peg - 65783341, 110034355 - refobacin bc r 1x40 us - aw51dc0103, 141222, biomet cc i-beam tray 67mm, lot j7466198.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient was revised approximately four months post initial surgery on the right knee as the locking bar on the tibial component came loose and migrated laterally.The sales rep is unsure if the locking bar was fully locked into place during the initial surgery.During the revision, the surgeon pulled the locking bar out and only replaced this piece.They did not revise any other components.The patient was experiencing pain prior to the revision.All available information has been provided.
 
Event or Problem Description
It was reported the patient underwent a knee revision approximately 4 months post-implantation due to loose tibial locking bar.The device was exchanged without any known complications, and all other initial components were able to remain implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h3, h6, h10, h11.The reported event was confirmed by review of x-rays and operation notes.Radiographs were provided and reviewed by a radiologist.Review of the available records identified the following: ap, lateral, and merchant views of a right total knee arthroplasty.Linear metallic object projecting over the medial joint space and soft tissues.The object resembles the tibial component polyethylene locking bar upon review of the knee implant product information.Medical records were provided and reviewed by a health care professional.The review of the initial operation notes identified that the poly bearing was then snapped into the tray and secured using a locking pin.The knee was taken through rom and was noted to have satisfactory ligament balance in full extension and 90 degree of flexion with excellent tracking of the patella.Tka performed without complication.The review of the revision operation notes identified that the pin was palpable and coming through the capsule into the subcutaneous tissue.The pin was then removed by partially pulling back in the joint and then removing it from the subcutaneous layer.The poly was inspected and noted to be free of any scratches as would be expected, it was also noted to be fully seated within the tibial tray.Because of the excellent condition of the poly the decision was made not to exchange it.The new locking pin was then placed and then clamped down into place with an audible click engaging the pin.It was then fully inspected and noted to be fully seated.The wound was closed in layers and the patient was awakened and taken to recovery in satisfactory condition.Visual examination of the returned locking bar identified signs of use and implantation as there is scuffing on the bars superior surface from assembly and gouges were found on the lateral tip of the device.There was no cement traces onto the locking bar.The locking bar does not get cemented into place.The tibial and femoral implants do get cemented, but the locking bar (packaged with the tibial implant) assembles with the tibia and articulating surface, and snaps into place using geometry in the design of it.No cement or additional outside assistance needed in it fixation.The reported cements were reviewed for compatibility with the tibial component with issues noted.The device history record was not reviewed as per procedure, limited investigations do not need to have the dhr, raw material certificate, sterilization certificate, complaint history, product hold/field action pulled and reviewed.Upon completion of investigation reassessment was found that the event is not reportable.Root cause has been identified as unrelated to the zimmer biomet cement.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23288934
Report Number3006946279-2025-00120
Device Sequence Number5519623
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)261130(10)AW51DC0103
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number110034355
Device Lot NumberAW51DC0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale